MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-32F
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
The customer reported that two devices were opened and they were not clean inside.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding glue reside on the inner blister involving a trident insert was reported.The event was confirmed by product inspection.Method & results: product evaluation and results: the inner blister was returned with the box and ifu however, the device and tyvek sheet was not returned.Residue is visible on the center of the lid of the inner blister.A material engineer indicated that the debris from the sample was consistent with tyvek.See attached materials engineering request document.Clinician review: not performed as medical records were not provided for review.Product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: the event for glue residue on the inner blister was confirmed by product inspection.Residue is visible on the center of the lid of the inner blister.A material engineer indicated that the debris from the sample was consistent with tyvek.Product surveillance will continue to monitor for trends.Corrective action/preventive action: nc was created for tyvek sheet residue on inner blister lid.The nc noted, ¿the retainer within the inner sealed blister showed a white residue which is characterized as a glue-like substance (tyvek residue) on the retainer.The quality monitoring and post market surveillance team completed a fourier-transform infrared spectroscopy (ftir) test and confirmed that the substance is coming from the tyvek.The white substance is fixed on the retainer (no loose particulates) and, therefore, no substance would be in contact with the implant.The visual defect also does not affect the integrity of the sterile barrier system (sbs).Therefore, the sbs still meets its intent from a seal strength and seal integrity perspective and maintains the product sterility within the package.In the event that the sealing process creates this glue-like substance defect on the retainer, this defect would be even more noticeable by the or staff once the inner blister was opened.Per ifu (b)(4), ¿the packaging of all sterile products should be inspected for flaws in the sterile barrier before opening.In the presence of such a flaw, the product must be assumed nonsterile.¿ per complaint this defect created a delay to surgery of 20 minutes.Therefore, the highest potential severity of harm is s1.¿.

Brand Name
TRIDENT 10° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7450491
Report Number0002249697-2018-01194
Device Sequence Number1642714
Product Code LPH
UDI-Device Identifier07613327039863
UDI-Public07613327039863
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number623-10-32F
Device Lot NumberP4421J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;